Wisconsin, 2011Lightning Strike in Wisconsin, June 14 to 15, 2011
June 14 to 15, 2011 · NWS ARX · 1 event in 1 county or zone
Lightning from thunderstorms on June 15th caused a garage fire northeast of Sparta (Monroe County). The fire caused extensive damage to the garage and minor damage to the adjacent house.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from thunderstorms on June 15th caused a garage fire northeast of Sparta (Monroe County). The fire caused extensive damage to the garage and minor damage to the adjacent house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 14, 8:35 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 14, 8:35 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT TUE JUN 14 2011
.UPDATE...THE OVERNIGHT AND MORNING HOURS.
HAVE BEEN MONITORING ONGOING CONVECTION OVER SERN MN THIS EVENING
/AND REST OF REGION/. THIS IS THE SOUTHERN EXTENT OF A STRONG
SHORTWAVE TROUGH NORTHWEST OF KMSP /TWINS RAIN OUT/. THIS SOUTHERN
EXTENT HAS A COLD POOL OF ABOUT 10-12F AND SOME ELEVATED INSTABILITY
IN THE 500MB AND ABOVE LAYER...WITH 500 J/KG OR LESS MUCAPE.
LOW-LEVEL PROFILES SHOWING NICE CONFLUENCE OF THE MOISTURE STREAM
RIDING NORTH...ISENTROPICALLY RISING FROM SURFACE WARM SECTOR OVER
MO...INTO THE AREA. THIS AIR STREAM IS AHEAD OF THE TROUGH ALIGNED
ALONG THE DAKOTAS BORDER TO IA/NEB BORDER. AS THIS ALL SHIFTS EAST
OVERNIGHT...THE AREA CONTINUES SEE THE INCREASE IN MOISTURE AND LOW
INSTABILITY...WHILE UNDER ISENTROPIC LIFT PER 300K SURFACE IN THE
RUC. SO...THE INGREDIENTS ARE THERE FOR THE CHANCES OF RAIN TO
INCREASE AS THE FORECAST SUGGESTED. HOWEVER...HAVE SLOWED
THE TIMING AND INCREASED THE RAIN CHANCES WEDNESDAY MORNING
ALL AREAS...BUT BELIEVE A NICE BAND OF 4-5 COUNTY WIDE BAND OF
SHOWERS AND SCATTERED THUNDER WILL BE CENTERED ON THE MISS
RIVER AROUND DAWN. THUNDER CHANCES SHOULD BE HIGHEST FURTHER SOUTH
TOWARD THE INSTABILITY SOURCE.
OVERALL THE HRRR AND THE RUC HAVE NOT BEEN OF USE THIS
EVENING...MUCH TOO DRY. WILL CONTINUE TO KEEP CURRENT FLAVOR OF
FORECAST GOING. MOST AREAS SHOULD PICK UP AT LEAST 0.25 INCHES FROM
THIS SYSTEM...BY MORE LIKELY. KAUM HAS SEEN 0.85 SO FAR. HOWEVER...
WEATHER WILL BE MORE IN WAVES AND AREAS OF RAIN THAN A CONTINUOUS
BAND.
&&
.AVIATION...HAVE UPDATED THE TAFS TO ACCOUNT FOR MORE THUNDER IN THE
EVENING HOURS TONIGHT. HOWEVER...INSTABILITY WILL BE IN PLACE ALOFT
TO PRODUCE SOME TSRA OVERNIGHT AND INTO THE MORNING. WITH TSRA
TARGETS TOUGH TO DETERMINE...HAVE HANDLED THIS WITH CB IN THE TAFS.
BELIEVE THE SHOWERS AND RAIN WILL BE AROUND FOR SEVERAL HOURS INTO
THE MORNING HOURS AND HAVE THUS EXTENDED THIS INTO WEDNESDAY.
OVERALL A DIFFICULT FORECAST TO PROVIDE GREAT DETAIL ON...BUT ASIDE
FROM TSRA...LOW CIGS/VSBYS SHOULD NOT BE AN ISSUE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
BAUMGARDT
Hazardous weather outlook, Jun 14, 3:36 AM CST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
436 AM CDT TUE JUN 14 2011
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-
053>055-061-151200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
436 AM CDT TUE JUN 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...ESPECIALLY OVER
NORTHEAST IOWA. LIGHTNING AND BRIEF HEAVY RAIN WOULD BE THE MAIN
HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND ALONG
AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY AFTERNOON. SEVERE
WEATHER IS NOT ANTICIPATED WITH THESE STORMS. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH MONDAY. THE POTENTIAL
EXISTS FOR SEVERE WEATHER DURING THIS PERIOD...BUT IT IS TOO EARLY TO
DISCERN WHEN OR WHAT TYPES OF SEVERE WEATHER COULD OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ017-029-043-044-151200-
ADAMS-CLARK-JUNEAU-TAYLOR-
436 AM CDT TUE JUN 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. LIGHTNING WOULD BE THE
MAIN HAZARD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND ON THURSDAY
AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS.
ADDITIONAL THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY NIGHT THROUGH
MONDAY. THE POTENTIAL EXISTS FOR SEVERE WEATHER DURING THIS PERIOD...
BUT IT IS TOO EARLY TO DISCERN WHEN OR WHAT TYPES OF SEVERE
WEATHER COULD OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
AJ
Lightning, Monroe
- When
- June 14, 11:05 PM CST to June 15, 12:30 AM CST
- Where
- Monroe County, 0.92 mi N of Sparta Muni
- Property damage
- $18,000
- Reported by
- Newspaper
- Coordinates
- 43.983, -90.770
A lightning strike from a thunderstorm caused a garage fire. The fire caused extensive damage to the garage and its contents, although no vehicles were in the garage at the time of the fire. The heat was so intense from the fire that it warped the siding on the adjacent house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, June 14, 2011$2.3 million · EF0 · 24 events
- Flash Flooding and Hail in Iowa, June 14 to 15, 2011$522,000 · 0.88 in hail · 6 events
- Flooding in Missouri, June 14 to 16, 2011$375,000 · 2 events
- Flash Flood and Hail in Iowa, June 14 to 15, 2011$335,000 · 0.88 in hail · 3 events
- Flash Flood in Illinois, June 14, 2011$250,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 14, 2011$32,000 · 2.75 in hail · 40 events
- Lightning Strikes in Illinois, June 14, 2011$130,000 · 2 events
- Flash Flooding and Hail in Illinois, June 14 to 15, 2011$85,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 14, 20111 injured · $69,000 · 1 in hail · 6 events
- Flood in Iowa, June 14 to 15, 2011$125,000 · 1 event
- Flash Flooding in Illinois, June 14 to 15, 2011$100,000 · 3 events
- Hail and Damaging Winds in Oklahoma, June 14, 2011$47,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318266.